Vol. 103, No. 2, 1982

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Homeomorphic classification of certain inverse limit spaces with open bonding maps

William Thomas Watkins

Vol. 103 (1982), No. 2, 589–601
Abstract

Let I = [0,1]. Let Nf be the N-th degree hat function from I to I. For example, 2f, 3f, and 4f are pictured below:



We are interested in classifying the spaces which are inverse limits of the unit interval using these bonding maps. In particular, for a fixed integer N 2, we are interested in classifying (up to homeomorphism) the space DN, which is lim
←−{I,Nf}. The main result of this paper is:

Theorem: DN is homeomorphic to DM if and only if M and N have the same prime factors.

Mathematical Subject Classification 2000
Primary: 54F50
Secondary: 54B25
Milestones
Received: 2 September 1980
Revised: 21 January 1981
Published: 1 December 1982
Authors
William Thomas Watkins